Alert archive / Minnesota / River Flood Warnings in 2011
River Flood Warning 119, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Jun 22, 2011, 8:57 PM CDT for Rock County, Minnesota; Minnehaha County, South Dakota. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2011, 8:57 PM CDT (01:57 UTC)
- Expired
- Jun 23, 2011, 9:40 AM CDT
- In force
- 13 hr
- Issued by
- NWS Sioux Falls, SD
- Flood severity
- Minor
Counties Rock County, MN, Minnehaha County, SD
The radar
The Sioux Falls radar (KFSD), 19 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Split Rock Creek below Jasper (JSPM5).
- Action stage
- 89 ft
- Minor stage
- 91 ft
- Moderate stage
- 94 ft
- Major stage
- 96 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06482540, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
786
WGUS43 KFSD 230157
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
857 PM CDT WED JUN 22 2011
...THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA...SOUTH DAKOTA...
SPLIT ROCK CREEK BELOW JASPER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
MNC133-SDC099-240557-
/O.NEW.KFSD.FL.W.0119.110623T0157Z-000000T0000Z/
/JSPM5.1.ER.110622T1930Z.110623T0115Z.000000T0000Z.UU/
857 PM CDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLOOD WARNING FOR
THE SPLIT ROCK CREEK BELOW JASPER.
* UNTIL FURTHER NOTICE.
* AT 08PM WEDNESDAY THE STAGE WAS 91.2 FEET.
* FLOOD STAGE IS 91.0 FEET.
* AT STAGES NEAR 91.0 FEET...THE LOWER BANKS ON THIS STRETCH OF THE
CREEK ARE OVERTOPPED. THE LOW WATER CROSSING ON 250TH STREET AT THE
MN/SD STATE LINE IS FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED
STAGE STAGE TIME
SPLIT ROCK CREEK
JSPM5 91.0 91.19 WED 8 PM1 follow-up statement
770
WGUS83 KFSD 231440
FLSFSD
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
940 AM CDT THU JUN 23 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN SOUTH
DAKOTA...MINNESOTA...
BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET
SPLIT ROCK CREEK BELOW JASPER
.THE FOLLOWING RIVER FORECASTS INCLUDE FORECAST PRECIPITATION THROUGH
TONIGHT. ANY ADDITIONAL FUTURE RAINS COULD AFFECT THE CREST
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS. THE WATER
DEPTH AND ROAD CONDITION MAY BE UNSAFE.
ADDITIONAL INFORMATION IS AVAILABLE AT
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=FSD
STAY TUNED FOR FURTHER UPDATES BY LISTENING TO NOAA WEATHER RADIO...
OR YOUR LOCAL RADIO AND TV STATIONS.
THE NEXT SCHEDULED STATEMENT WILL BE ISSUED TOMORROW MORNING.
&&
SDC099-231510-
/O.CAN.KFSD.FL.W.0109.000000T0000Z-110625T0600Z/
/SFLS2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
940 AM CDT THU JUN 23 2011
THE FLOOD WARNING IS CANCELLED FOR
THE BIG SIOUX RIVER AT SIOUX FALLS 60TH STREET.
* AT 09AM THURSDAY THE STAGE WAS 11.8 FEET.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.9 FEET 1 PM
THURSDAY.
* AT STAGES NEAR 12.0 FEET...CROP AND PASTURE LAND UPSTREAM OF SIOUX
FALLS BEGINS TO FLOOD.
$$
MNC133-SDC099-231510-
/O.CAN.KFSD.FL.W.0119.000000T0000Z-110623T1440Z/
/JSPM5.1.ER.110622T1930Z.110623T0200Z.110623T1400Z.UU/
940 AM CDT THU JUN 23 2011
THE FLOOD WARNING IS CANCELLED FOR
THE SPLIT ROCK CREEK BELOW JASPER.
* AT 09AM THURSDAY THE STAGE WAS 91.0 FEET.
* FLOOD STAGE IS 91.0 FEET.
* RECENT ACTIVITY...THE RIVER FELL BELOW FLOOD STAGE ON THURSDAY
JUNE 23.
* AT STAGES NEAR 91.0 FEET...THE LOWER BANKS ON THIS STRETCH OF THE
CREEK ARE OVERTOPPED. THE LOW WATER CROSSING ON 250TH STREET AT THE
MN/SD STATE LINE IS FLOODED.
$$
&&
LOCATION FLOOD LATEST OBSERVED RECENT OBSERVED
STAGE STAGE TIME CREST TIME
BIG SIOUX RIVER
SFLS2 12.0 11.84 THU 9 AM 11.9 THU JUN 23
SPLIT ROCK CREEK
JSPM5 91.0 90.98 THU 9 AM 94.7 WED JUN 15
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Jun 22, 8:45 PM CDT, 12 minutes earlier.
Area forecast discussion, Jun 22, 8:45 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 845 PM CDT WED JUN 22 2011 .DISCUSSION... UPPER LOW CONTINUES TO PUSH ITS WAY EASTWARD THIS EVENING...ALLOWING FOR CLEARING SKIES IN THE WEST AND DECREASING SHOWER ACTIVITY IN THE EAST. MAIN SHOWER ACTIVITY AT THIS TIME IS OVER SW MN...BUT EVEN THAT IS SCATTERED IN NATURE AND LIGHT. RADAR SHOWING A FEW RETURNS ACROSS SE SD AT THIS TIME...BUT PROBABLY NOT MUCH MORE THAN A FEW SPRINKLES. NO CHANGES TO THE GOING FORECAST AND TEMPERATURES...CLOUD COVER...AND SHOWER ACTIVITY RIGHT ON TRACK. BY SUNRISE SHOULD HAVE CLEAR SKIES FROM AROUND I29 AND WEST...WITH CLOUDS HOLDING ON TO THE EAST...AND POSSIBLY A FEW SPRINKLES. 97 && .AVIATION... WEST OF THE JAMES RIVER VALLEY...CONDITIONS WILL LIKELY BE VFR TONIGHT AND THURSDAY. HOWEVER ALONG AND E OF THE JAMES...UPPER END IFR TO MVFR WILL LIKELY PERSIST TONIGHT AND INTO EARLY THURSDAY. THERE ARE INDICATIONS FROM THE LATEST MODELS THAT HIGH LEVELS OF RELATIVE HUMIDITY IN THE UPPER IFR TO LOWER MVFR RANGE WILL WORK BACK SOUTHWARD OVERNIGHT INTO THE JAMES VALLEY AND I 29 CORRIDOR FROM EASTERN ND. THEN IT IS QUITE LIKELY THAT THIS STRATUS WILL SCOUR OUT AROUND 15Z THURSDAY...BUT THEN REDEVELOP AS A BROKEN STRATOCU DECK IN THE AFTERNOON PROBABLY JUST INSIDE THE VFR RANGE. EAST OF I 29 IN SW MN AND MOST OF NW IA...CONDITIONS WILL LIKELY STAY IFR TO MVFR FOR A LONGER PERIOD OF TIME...WITH A RISK OF SHOWERS TONIGHT. IN FACT EAST OF I 29 MAY BATTLE MVFR THROUGH THURSDAY. && .DISCUSSION... THE DEEP UPPER LOW SITTING OVER SOUTHEAST MINNESOTA WILL CONTINUE TO SHIFT EASTWARD THIS EVENING AND TONIGHT...BRINGING AN EVENTUAL END TO SPOTTY SHOWERS ACROSS THE FORECAST AREA. WINDS WILL ALSO BEGIN TO DIE DOWN THIS EVENING AS THE PRESSURE GRADIENT LESSENS...WHICH WILL COMBINE WITH SLOWLY CLEARING SKIES...AND ALLOW TEMPERATURES TO FALL LOWER THAN PREVIOUS NIGHTS. RAINFALL ACCUMULATIONS THROUGH TONIGHT SHOULD BE VERY LIGHT DESPITE INCREASING LOW LEVEL MOISTURE AFTER 06Z...AS THE BEST FORCING FOR MODERATE PRECIPITATION WILL HAVE MOVED EAST OF THE REGION. /LAFLIN THURSDAY WILL STILL SEE RESIDUAL COOL LOW LEVEL AIR WHICH WILL KEEP TEMPERATURES A BIT AT BAY THROUGH THE DAY. HOWEVER...WITH A DECREASING NORTHWEST WIND AND DECREASING CLOUD COVER...A MUCH NICER DAY IS IN STORE. LOOKING AT HIGHS ABOUT 5 OR 6 DEGREES WARMER THAN TODAY...RANGING FROM THE MID 60S IN SW MN TO THE MID 70S IN SC SD. LIKELY A BIT BREEZY IN THE MORNING...BUT GRADUALLY TAPERING OFF THROUGH THE DAY AS THE GRADIENT SLACKENS. THURSDAY NIGHT WILL SEE A RIDGE OF HIGH PRESSURE BUILD SOUTH INTO HE AREA AND WITH MOSTLY CLEAR SKIES EXPECT DECENT RADIATIONAL LOWS AND SOME POTENTIAL FOR FOG AS WELL. NOT TOO MUCH CHANGE FROM PREVIOUS FORECAST WITH UPPER 40S TO LOWER 50S FAIRLY COMMON. RETURN FLOW WILL SET UP IN THE WEST ON FRIDAY WITH INSTABILITY BUILDING UP THE WESTERN HIGH PLAINS. WITH EAST TO SOUTHEAST FLOW IN THE LOW LEVELS...EXPECT THE BETTER CHANCES TO REMAIN WEST OF THE CWA. HOWEVER...SOME LATE MORNING TO MID AFTERNOON 800MB TO 700MB FORCING COULD BRING THE THREAT FOR A FEW ACCAS SHOWERS AND THUNDERSTORMS TO FAR WESTERN AND NORTHWESTERN PARTS OF THE CWA. NOT EXPECTING ANY OF THIS ACTIVITY TO BE SEVERE OR BRING THE THREAT FOR HEAVY RAINFALL. FRIDAY NIGHT INTO SATURDAY WILL BE SIMILAR WITH A THREAT FOR THUNDERSTORMS IN MAINLY THE WESTERN AND SOUTHERN PARTS OF THE CWA. VERY GRADUALLY WARMING DURING THIS TIME BUT STILL LOOKING AT BELOW NORMAL TEMPERATURES. HIGHS MAINLY IN THE 70S WITH LOWS FROM THE UPPER 50S TO LOWER 60S. IN THE LATTER PERIODS(SUN/WED)...THE PERIOD BEGINS WITH SOME THREAT FOR SHOWERS AND THUNDERSTORMS BUT BY TUESDAY AFTERNOON INTO WEDNESDAY THE MAIN TROUGH TO THE NORTH PUSHES EAST AND RIDGING ALOFT BEGINS TO DEVELOP FROM THE WEST. A FAVORABLE UPPER LEVEL FLOW PATTERN SETS UP LATE SUNDAY WITH FAIRLY FAST WEST SOUTHWEST AND SHOULD CONTINUE THROUGH ABOUT TUESDAY WHEN EACH MODEL EJECTS THE MAIN TROUGH. WILL HAVE THE BEST CHANCE FOR THUNDERSTORMS IN SUNDAY NIGHT INTO MONDAY...THEN DRY THINGS OUT TUESDAY INTO WEDNESDAY. OVERALL...TEMPERATURES SHOULD BE PRETTY CLOSE TO NORMAL...OR A LITTLE ABOVE...ESPECIALLY INTO MID WEEK. WILL SEE SOME INCREASE IN HUMIDITY AS WELL DURING THIS TIME. /08 && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. &&
Hazardous weather outlook, Jun 22, 11:04 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1104 AM CDT WED JUN 22 2011 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-231200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1104 AM CDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT FLOODING... RECENT HEAVY RAINFALL ACROSS THE AREA WILL CAUSE RIVERS AND STREAMS TO REACH AND REMAIN ABOVE FLOOD STAGE OVER THE NEXT SEVERAL DAYS. RECORD HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO MID SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN CHAMBERLAIN AND SIOUX CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. LAFLIN
In the hours before
Local storm report, Jun 22, 5:31 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
531 PM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM TSTM WND DMG MENNO 43.24N 97.58W
06/20/2011 HUTCHINSON SD EMERGENCY MNGR
BRANCHES DOWN AND POWER OUTAGE FROM DOWNED POWERLINES
0845 PM TSTM WND DMG OLIVET 43.24N 97.67W
06/20/2011 HUTCHINSON SD EMERGENCY MNGR
LARGE BRANCHES DOWN AND POWER OUTAGE FROM POWERLINES DOWN
0850 PM TSTM WND DMG FREEMAN 43.35N 97.43W
06/20/2011 HUTCHINSON SD EMERGENCY MNGR
LARGE TREE BRANCHES DOWN
&&
LIEBLLocal storm report, Jun 22, 6:15 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
615 PM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG SUTHERLAND 42.97N 95.50W
06/20/2011 O'BRIEN IA EMERGENCY MNGR
LARGE TREES DOWN
1015 PM TSTM WND DMG PRIMGHAR 43.09N 95.63W
06/20/2011 O'BRIEN IA EMERGENCY MNGR
TREES DOWN
&&
LIEBLLocal storm report, Jun 22, 6:54 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
654 PM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG 4 S HARTLEY 43.12N 95.48W
06/20/2011 O'BRIEN IA EMERGENCY MNGR
TWO HOG CONFINEMENTS HAD PARTIAL ROOF DAMAGE.
1030 PM TSTM WND DMG 1 N HARTLEY 43.19N 95.48W
06/20/2011 O'BRIEN IA EMERGENCY MNGR
PART OF A MACHINE SHED ROOF TORN OFF
1050 PM NON-TSTM WND DMG 2 W HARRIS 43.45N 95.47W
06/20/2011 OSCEOLA IA EMERGENCY MNGR
3 STALL GARAGE MOVED OFF FOUNDATION
&&
LIEBLLocal storm report, Jun 22, 7:22 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
722 PM CDT WED JUN 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM NON-TSTM WND DMG ROUND LAKE 43.54N 95.47W
06/20/2011 NOBLES MN EMERGENCY MNGR
BENT METAL FLAG POLE
&&
LIEBLThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:08 AM CDT | Areal Flood Warning | FSD | Aurora, Brule, Charles Mix, Douglas | 48 hr |
Nearby
River Flood Warnings in Minnesota, 2011River Flood Warnings in South Dakota, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.